Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 6, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Apr 8, 2021, 3:01 AM MDT for 5 counties in Montana. It took effect at Apr 8, 2021, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2021, 3:01 AM MDT (09:01 UTC)
- In effect from
- Apr 8, 2021, 1:00 PM MDT
- Expired
- Apr 8, 2021, 6:37 PM MDT
- In force
- 6 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 159 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2611 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WWUS85 KGGW 080901 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 301 AM MDT Thu Apr 8 2021 ...Warm and Dry Conditions Continue... .A cold front will move southeast through the area today. Ahead of it, warm and dry conditions will continue to give parts of the area critical fire conditions. Gusty northwest winds will develop behind the cold front this afternoon with low humidities especially along and east of the Big Sheep Mountains. Humidities should rapidly recover behind the front this evening. MTZ122-082200- /O.UPG.KGGW.FW.A.0005.210408T2000Z-210409T0100Z/ /O.NEW.KGGW.FW.W.0006.210408T1900Z-210409T0200Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- 301 AM MDT Thu Apr 8 2021 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 122... The National Weather Service in Glasgow has issued a Red Flag Warning for strong winds and low humidities, which is in effect from 1 PM this afternoon to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 122. * TIMING...1 PM through 8 PM today. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Around 70. * IMPACTS...Any fires that start will spread rapidly to the southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
2 follow-up statements
637 WWUS85 KGGW 082004 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 204 PM MDT Thu Apr 8 2021 MTZ122-090200- /O.CON.KGGW.FW.W.0006.000000T0000Z-210409T0200Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- 204 PM MDT Thu Apr 8 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR A STRONG WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 122... * AFFECTED AREA...Fire Weather Zone 122. * TIMING...1 PM through 8 PM today. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that start will spread rapidly to the southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
431 WWUS85 KGGW 090037 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 637 PM MDT Thu Apr 8 2021 MTZ122-090145- /O.CAN.KGGW.FW.W.0006.000000T0000Z-210409T0200Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- 637 PM MDT Thu Apr 8 2021 ...RED FLAG WARNING IS CANCELLED FOR HIGH WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 122... The National Weather Service in Glasgow has cancelled the Red Flag Warning. Humidities have recovered to 30 to 40 percent and the warning has been cancelled. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Apr 8, 2:22 AM MDT, 39 minutes earlier.
Area forecast discussion, Apr 8, 2:22 AM MDT, 39 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 222 AM MDT Thu Apr 8 2021 .DISCUSSION... A surface low will move across Saskatchewan today. A cold front will move across the forecast area today with gusty NW winds developing behind it. Winds will be strong enough starting in the late morning and continuing through this afternoon and tonight for a Lake Wind Advisory for Fort Peck Lake. To the east, the cold front will be late enough in the afternoon for warm temperatures and low RH to develop today ahead of the front. The gusty NW winds in the late afternoon and early evening will combine with the low RH to create critical fire weather conditions. A Red Flag Warning has been issued for this afternoon and early evening for Fire Weather Zone 122 in the SE part of the forecast area. Moisture will move into the area this afternoon and evening on SW flow aloft ahead of an upper trough the will move eastern Montana late tonight and Friday morning. The western half of the forecast area will have a chance of light rain this afternoon with the chances for rain possibly light snow moving to the east tonight. The best chance of precipitation with this system will be in the SE tonight. The trough moves to the east Friday morning and surface high and upper ridge moves in with diminishing winds. The next cold front moves through the area during the day on Saturday with gusty west winds in the afternoon which may require a Lake Wind Advisory for Fort Peck Lake. An upper trough/low moves through the area Saturday Night and Sunday with colder temperatures and chances for precipitation at times although moisture appears to be limited with the system during the time it is over NE Montana. Gusty NW winds are expected on Sunday. While the upper low moves to the east early next week, cold air circulating around the low remains over the area with below normal temperatures. && .AVIATION... VFR conditions today with increasing mid and high clouds as a cold front moves through the area. MVFR ceilings will develop at KOLF, KSDY and KGDV tonight as low clouds move into the area. KGDV and KSDY will also have rain at times tonight. Light winds early will become NW 15 to 25 knots as a cold front moves through KGGW in the late morning and at the other TAF sites in the early afternoon. The NW winds will continue at 15 to 25 knots tonight. && .FIRE WEATHER... A cold front will move through area in the late morning and afternoon. In the east, the front will be late enough in the afternoon for warm temperatures and low RH to develop ahead of the front. The gusty NW winds 20 to 30 mph in the late afternoon and early evening will combine with the low RH 15 to 20 percent to create critical fire weather conditions especially along and east of the Big Sheep Mountains. A Red Flag Warning has been issued for this afternoon and early evening for Fire Weather Zone 122 in the SE part of the forecast area. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from noon today to 6 AM MDT Friday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. Red Flag Warning from 1 PM this afternoon to 8 PM MDT this evening for MTZ122. && weather.gov/glasgow
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.